MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product involved in incident was not returned for evaluation.Retention samples of the same lot of test strips involved in the incident were tested and performed to specification.
 
Event or Problem Description
Caller is calling on behalf of her mother who received low glucose levels this morning.Her glucose has been running high lately as she has been sick.Not on any steroids though.They kept giving her glipizide to decrease her glucose level, and this morning our meter read 61, but caller felt that it was lower so they called an ems and when they arrived about 15 minutes later and did a test, it was 25 with their meter.This is 59.01% variance in zone a, however, it was outside the 10-minute time frame.They treated her for low glucose with sugar solution.They gave her something to drink and ate a peanut butter sandwich.She refused to go to the hospital.She has a heart condition and has been sick for a long time.We did do a cs test and it was 103 which is in range.They did another comparison and reading was 299 with their meter, and 213 with ours.This is a 28.76% variance in zone a.They used the same blood sample.Caller has owned the meter for about 2-3 months.Stores in bedroom.Changes lancet every time.Uses an alcohol wipe and second drop.Patient doesn't usually have difficulty with getting a sample.Tests on fingers only.Strips have been open about three weeks.Keeps strips in original bottle and replaces cap right away.She says that there have not been changes in diet, exercise, meds or stress but she has been very sick so that can affect glucose levels.Not on oxygen therapy.(b)(6).

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no. 7 ii-hsin road v
hsinchu science park
hsinchu, taiwan 30078,
TW 
MDR Report Key7486725
Report Number1832816-2018-00005
Device Sequence Number16448155
Product Code NBW
UDI-Device Identifier00015482570101
UDI-Public(01)00015482570101
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Patient Family Member or Friend
Device Expiration Date12/01/2018
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S1703009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age70 YR
Patient Weight82